MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy
Model Number H749394671500
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Difficult to Remove (1528); Material Separation (1562); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device detached requiring additional surgery.The 90% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery (rca).A 1.50 mm rotapro and rotawire were selected for treatment.Dynaglide mode was initiated and the device was advanced just proximal to the lesion.After several ablations, the burr became stuck in the lesion and the device stalled.The device remained stuck in the lesion and in a stalled state despite many attempts to free the burr by initiating rotation in dynaglide mode.The advancer was then pulled, resulting in separation of the burr.After removal of the device from the body, it was confirmed that the rotawire had also separated approximately 30 cm from the tip within the guide catheter.The fragment migrated to the aorta and could not be retrieved via snare.Retrieval of the burr was attempted by inserting a trapping balloon and pulling the guide catheter, but the device remained stuck in the lesion.An additional guide catheter was inserted via an alternate vascular access site and a guidewire was then advanced to the lesion using the double-guide technique.Dilation with a small diameter balloon was performed, but the burr remained stuck within the lesion.The patient was transferred to another facility for surgical intervention.A thoracotomy was performed to retrieve the device fragments followed by a bypass procedure.The patient was stable post procedure.

Brand Name
ROTAPRO?
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
business and technology park,
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50588247
Report Number2124215-2026-46449
Device Sequence Number10068312
Product Code MCX
UDI-Device Identifier08714729999577
UDI-Public(01)08714729999577(17)271124(10)38034551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671500
Device Catalogue NumberH749394671500
Device Lot Number0038034551
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date09/03/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown